MAUDE Adverse Event Report: COCHLEAR LIMITED COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH CONTOUR ADVANCE® ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM

COCHLEAR LIMITED COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH CONTOUR ADVANCE® ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Model Number CI1012
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient developed an infection at the implant site and subsequently was treated with antibiotics (specific type, date and duration not reported).The device was explanted on (b)(6) 2026 and it is unknown if there are plans to reimplant the patient as of the date of this report.
 
Additional Manufacturer Narrative
Device analysis report attached.

Brand Name
COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH CONTOUR ADVANCE® ELECTRODE
Common Device Name
COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
ashwinii chelvan
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key24683974
Report Number6000034-2026-01081
Device Sequence Number18643105
Product Code MCM
UDI-Device Identifier09321502069847
UDI-Public(01)09321502069847(11)251007(17)271006
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale